Birkhoff-von Neumann theorem for multistochastic tensors

Lu Bin Cui*, Wen Li, Kwok Po NG

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)

Abstract

In this paper, we study the Birkhoff-von Neumann theorem for a class of multistochastic tensors. In particular, we give a necessary and sufficient condition such that a multistochastic tensor is a convex combination of finitely many permutation tensors. It is well-known that extreme points in the set of doubly stochastic matrices are just permutation matrices. However, we find that extreme points in the set of multistochastic tensors are not just permutation tensors. We provide the other types of tensors contained in the set of extreme points.

Original languageEnglish
Pages (from-to)956-973
Number of pages18
JournalSIAM Journal on Matrix Analysis and Applications
Volume35
Issue number3
DOIs
Publication statusPublished - 2014

Scopus Subject Areas

  • Analysis

User-Defined Keywords

  • Doubly stochastic matrices
  • Multistochastic tensors
  • Permanent
  • Permutation tensors

Fingerprint

Dive into the research topics of 'Birkhoff-von Neumann theorem for multistochastic tensors'. Together they form a unique fingerprint.

Cite this